Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 26, 2011Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 26, 2011, 4:15 PM EDT for Lake County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 4:15 PM EDT (20:15 UTC)
Expired
Jul 26, 2011, 5:15 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS82 KMLB 262015
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUL 26 2011

FLZ044-045-144-262115-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
415 PM EDT TUE JUL 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
TO 45 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...

* UNTIL 515 PM EDT.

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR 
LISBON TO LEESBURG AND APPROACHING SOUTHERN LAKE COUNTY...MOVING 
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE UMATILLA...EUSTIS...CLERMONT AND ANIMAL KINGDOM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2895 8172 2896 8166 2900 8166 2897 8137
      2889 8135 2887 8142 2836 8157 2834 8166
      2836 8185 2834 8196 2862 8196
TIME...MOT...LOC 2011Z 275DEG 16KT 2892 8162 2824 8211

$$
RL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:48 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 26, 2:48 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT TUE JUL 26 2011

.DISCUSSION...

THROUGH TONIGHT...PERSISTENCE OF MID/HIGH CLOUDS ACROSS NORTHERN
SECTIONS HAS HELPED DELAYED HEATING AND START OF STORMS THOSE
SECTIONS. HOWEVER...STORM COVERAGE HAS PICKED UP FROM THE SOUTH
WHERE FEWER CLOUDS AND MORE FAVORABLE JET ASCENT EXISTS. STORMS ARE
MOVING TOWARD THE NORTH AND EAST AND COVERAGE WILL INCREASE THROUGH
THE LATE AFTERNOON WITH LATEST WRF RUN INDICATING A FAVORED AREA
NEAR THE EAST COAST AND ANOTHER AS STORMS AND OUTFLOWS MOVING IN
FROM THE SOUTHERN INTERIOR INTERACT WITH ACTIVITY APPROACHING LAKE
CO. SOME COOLER/DRIER AIR AT MID LEVELS ASSOCIATED WITH UPPER LOW
NEAR THE SE U.S. COAST MAY ALLOW A FEW STRONGER STORMS TO FORM.
ACTIVITY WILL LINGER INTO THE EVENING HOURS. OVERNIGHT MINS AGAIN
ABOVE NORMAL WITH MID/UPPER 70S.

WED...LOW LEVEL RIDGE AXIS ACROSS THE SOUTHERN FL PENINSULA BUT
STARTING TO DRIFT BACK NORTHWARD BY LATER IN THE DAY. GOOD FEED
OF MOISTURE INTO EH AREA VIA SOUTHERLY FLOW TO THE NORTH OF THE
TROPICAL WAVE THAT WILL BE APPROACHING YUCATAN REGION. HAVE
DISTRIBUTED POPS WITH HIGHEST VALUES (60) ROUGHLY NEAR AND NORTH
OF I-4 AND SCATTERED REMAINDER OF THE AREA...THOUGH LATE DAY
COVERAGE DECREASING SE COASTAL SECTIONS. HIGHS LOW/MID 90S INLAND
AND UPPER 80S/NEAR 90 AT THE COAST.

PREVIOUS DISCUSSION...
THURS-FRI...HIGH PRESSURE RIDGE AXIS WILL CONTINUE A NORTHWARD
MOVEMENT AND SETTLE OVER NORTH FLORIDA INTO LATE WEEK. IN
ADDITION...A HIGH PRESSURE RIDGE ALOFT WILL SETTLE OVER THE
SOUTHEASTERN UNITED STATES. THIS WILL PROVIDE A DEEPER EASTERLY FLOW
OVER CENTRAL FLORIDA WITH EARLIER DEVELOPMENT AND QUICKER INLAND
MOVEMENT OF THE EAST COAST SEA BREEZE. GFS CONTINUES TO SHOW DRIER
AIR BUILDING INTO THE REGION LATE WEEK WITH RAIN CHANCES DECREASING
TO 20-30% FRIDAY. HIGHS WILL RANGE FROM THE LOW 90S ALONG THE COAST
TO MID 90S INLAND. LOWS OVERNIGHT WILL GENERALLY REMAIN IN THE
MID/UPPER 70S.

SAT-MON...RIDGE AXIS NORTH OF THE AREA SAT WILL BEGIN TO SHIFT BACK
TOWARD THE SOUTH INTO EARLY NEXT WEEK AS A WEAK TROUGH MOVES INTO
THE SOUTHEASTERN UNITED STATES. RAIN CHANCES REMAIN BELOW NORMAL
INTO THE WEEKEND DUE TO DRIER AIR OVER THE AREA. HOWEVER DEVELOPING
SOUTHWESTERLY FLOW INTO EARLY NEXT WEEK MAY INCREASE MOISTURE AND
CONCENTRATE MORE AFTERNOON SHOWER/STORMS TOWARD EAST CENTRAL
FLORIDA.

&&

.AVIATION... SCT TSRA MOVING NE INTO EARLY EVENING WITH TEMPO
MVFR/LCL IFR AND SFC WINDS GUSTING UP TO 35-40KT WITHS TSRA.
ACTIVITY STARTING TO WIND DOWN AFT 00Z.

&&

.MARINE...STORMS MOVING ACROSS THE COAST FROM THE MAINLAND MAY HAVE
GUSTS TO 34KT THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS.
TONIGHT THROUGH SUNDAY...RIDGE AXIS REMAINS SOUTH OF THE AREA INTO
WED THEN BEGINS TO SLOWLY MIGRATE BACK NORTHWARD LATE WED THROUGH
THE LATE WEEK. S-SSW WINDS EARLY WED WILL GRADUALLY BACK TOWARD MORE
ONSHORE COMPONENT THROUGH THE LATE WEEK AS RIDGE AXIS DRIFTS BACK TO
THE NORTH BUT WIND SPEEDS AOB 10-15KT. SEAS GENERALLY 2-3 FT NEAR
SHORE TO 3-4 FT OFFSHORE INTO THROUGH THURS THEN 3 FT OR LESS FROM
FRI INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  76  91 /  30  50  30  40
MCO  76  93  76  94 /  30  50  20  30
MLB  76  89  77  90 /  30  50  20  30
VRB  77  90  78  91 /  30  40  20  30
LEE  76  93  77  94 /  30  50  30  40
SFB  78  94  77  95 /  30  50  30  40
ORL  77  93  78  94 /  30  50  30  40
FPR  77  89  76  91 /  30  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
IMPACT WX....MOSES
Hazardous weather outlook, Jul 26, 9:57 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
957 AM EDT TUE JUL 26 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-261900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
957 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SHOWERS AND LIGHTNING STORMS DEVELOPING ALONG THE WEST COAST OF
FLORIDA THIS MORNING WILL MOVE EASTWARDS ACROSS THE PENINSULA WITH
THE WEST COAST SEA BREEZE THROUGH THE LATE MORNING AND EARLY
AFTERNOON HOURS. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP ALONG
THE EAST COAST SEA BREEZE FROM CAPE CANAVERAL SOUTHWARDS IN THE
EARLY AFTERNOON. COVERAGE OF STORMS WILL INCREASE ALONG AND EAST
OF THE I-4 CORRIDOR IN THE LATE AFTERNOON AND EARLY EVENING AS
BOTH THE EAST AND WEST COAST SEA BREEZE INTERACT WITH OTHER
BOUNDARIES ACROSS THE REGION. A FEW STRONG STORMS MAY PRODUCE
FREQUENT LIGHTNING...SMALL HAIL...WIND GUSTS UP TO 45 MPH...AND
LOCALLY HEAVY RAINS.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35
KNOTS OR GREATER ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 4
CORRIDOR THIS AFTERNOON. STORMS WILL AFFECT INLAND LAKES AND
WATERWAYS BY THE LATE MORNING AND EARLY AFTERNOON HOURS...MOVING
OFF THE NORTHEAST AT 10 TO 15 MPH OVER THE INTRACOASTAL AND
NEARSHORE ATLANTIC WATERS OF VOLUSIA AND BREVARD COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED LIGHTNING STORMS ARE FORECAST AGAIN ON WEDNESDAY WITH
A FEW STRONGER STORMS MOVING TOWARD THE EAST TO NORTHEAST BY MID
AFTERNOON. STORM COVERAGE WILL DECREASE SLIGHTLY BY THURSDAY INTO
LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST/MOSES

In the hours before

Special weather statement, Jul 26, 2:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT TUE JUL 26 2011

FLZ045-053-261945-
ORANGE-OSCEOLA-
243 PM EDT TUE JUL 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN UP TO 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 345 PM EDT.

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE
TOHO...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE KISSIMMEE...CAMPBELL...ORLANDO...PINE CASTLE
AND POINCIANA PLACE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2859 8157 2853 8107 2807 8122 2812 8146
      2814 8146 2814 8152 2814 8153 2820 8153
      2825 8156 2826 8161
TIME...MOT...LOC 1842Z 200DEG 15KT 2822 8142

MOSES
Special weather statement, Jul 26, 2:54 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EDT TUE JUL 26 2011

FLZ045-047-053-147-262000-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
254 PM EDT TUE JUL 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY...

* UNTIL 400 PM EDT.

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CANAVERAL
GROVES...MOVING NORTHEAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2790 8086 2853 8100 2860 8080 2854 8078
      2854 8074 2859 8073 2861 8078 2867 8063
      2859 8057 2846 8052 2840 8059 2826 8060
      2809 8056 2794 8049
TIME...MOT...LOC 1854Z 204DEG 18KT 2842 8081

MOSES
Local storm report, Jul 26, 3:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     5 NNW COCOA             28.45N 80.79W
07/26/2011                   BREVARD            FL   LAW ENFORCEMENT

            BARBED WIRE FENCING BLOWN DOWN AT THE BREVARD
            CORRECTIONAL INSTITUTE.

&&

GUSEMAN
Special weather statement, Jul 26, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUL 26 2011

FLZ044-045-144-262115-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
415 PM EDT TUE JUL 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...

* UNTIL 515 PM EDT.

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR
LISBON TO LEESBURG AND APPROACHING SOUTHERN LAKE COUNTY...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE UMATILLA...EUSTIS...CLERMONT AND ANIMAL KINGDOM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2895 8172 2896 8166 2900 8166 2897 8137
      2889 8135 2887 8142 2836 8157 2834 8166
      2836 8185 2834 8196 2862 8196
TIME...MOT...LOC 2011Z 275DEG 16KT 2892 8162 2824 8211

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:52 PM EDTSpecial Weather StatementMLBOrange38 min
Jul 26, 2:43 PM EDTSpecial Weather StatementMLBOrange62 min
Jul 26, 2:52 PM EDTSpecial Marine WarningMLB83 min
Jul 26, 2:54 PM EDTSpecial Weather StatementMLBBrevard66 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.